Alert archive / New Mexico / High Wind Watches in 2018
High Wind Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 14, 2018, 2:13 AM MDT for Eddy County, New Mexico. It took effect at Mar 15, 2018, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 2:13 AM MDT (08:13 UTC)
- In effect from
- Mar 15, 2018, 10:00 AM MDT
- Expired
- Mar 14, 2018, 1:13 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2698 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS74 KMAF 140813 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 313 AM CDT Wed Mar 14 2018 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING... .An upper level trough will move out of the desert southwest on Thursday. Strong winds associated with this trough will mix into the higher elevations of the Guadalupe Mountains Thursday creating very windy conditions. NMZ027-TXZ258-142130- /O.NEW.KMAF.HW.A.0009.180315T1600Z-180316T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 213 AM MDT Wed Mar 14 2018 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Thursday morning through Thursday evening. * TIMING...Late Thursday morning through Thursday evening * WINDS...30 to 45 mph with gusts to 65 mph. * IMPACTS...High profile vehicles may be hard to control. Light objects may be blown around. Lowered visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
509 WWUS74 KMAF 141913 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 213 PM CDT Wed Mar 14 2018 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING... .An upper level trough will move out of the desert southwest on Thursday. Strong winds associated with this trough will mix into the higher elevations of the Guadalupe Mountains Thursday creating very windy conditions. NMZ027-TXZ258-151000- /O.UPG.KMAF.HW.A.0009.180315T1600Z-180316T0600Z/ /O.NEW.KMAF.HW.W.0010.180315T1600Z-180316T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 113 PM MDT Wed Mar 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... * TIMING...Late Thursday morning through Thursday evening * WINDS...35 to 50 mph with gusts to 65 mph. * IMPACTS...High profile vehicles may be hard to control. Light objects may be blown around. Lowered visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 13, 10:50 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 13, 10:50 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1150 PM CDT Tue Mar 13 2018 .DISCUSSION... See 06z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours. Light east to southeast winds will become elevated and gusty out of the south Wednesday afternoon into Wednesday evening. && PREV DISCUSSION... /issued 207 PM CDT Tue Mar 13 2018/ Upper ridge extending up across the Great Basin will build east into the area as the next upper low comes ashore the West Coast. A lobe of this trough will swing across CA early Thursday and reach the Rockies late in the day. As it lifts NE the main low will continue to spin along the OR coast. Currently the main part of this low expected to move inland on Saturday with another low expected to move in behind it early next week. Have warmer conditions today as sun more prevalent... this warming trend will continue rest of the week. On Thursday a surface low will set up over SE CO with a trough extending southward across the area... west of this trough look for a brisk SW to W wind develop. This will push highs into the 80s. Temps may be a degree or two cooler on Friday and Saturday but will remain above normal. A backdoor front should move down into the area Saturday but not expecting much cooling with it. Rain chances will remain low... do have a slight chance of showers in the forecast south Wednesday night and west Thursday. Have added isolated thunder Thursday due to lapse rates but model qpf is very light. FIRE WEATHER... Fire weather concerns may increase quickly on Friday. We're waiting on better model consistency before issuing highlights, but there is the potential for a fire-effective weather/fuel pattern Friday as strong system passes to the north. Composite fuels have turned critically dry in most areas and RFTI of 6 are possible. Watches may be issued within next 24hrs? && .PRELIMINARY POINT TEMPS/POPS... Big Spring 39 69 47 80 / 0 0 0 10 Carlsbad 36 70 46 81 / 0 0 0 20 Dryden 47 68 50 78 / 0 10 10 10 Fort Stockton 43 71 50 82 / 0 0 0 20 Guadalupe Pass 38 63 49 70 / 0 0 0 20 Hobbs 36 65 46 78 / 0 0 0 10 Marfa 32 66 41 73 / 0 10 10 20 Midland Intl Airport 40 68 48 80 / 0 0 0 10 Odessa 40 68 48 80 / 0 0 0 10 Wink 42 71 47 83 / 0 0 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Mar 13, 1:11 PM MDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 211 PM CDT Tue Mar 13 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 211 PM CDT Tue Mar 13 2018 /111 PM MDT Tue Mar 13 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A few storms will be possible Thursday afternoon along with gusty winds. Otherwise fire weather concerns will increase Friday across most all areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:13 PM MDT | High Wind Warning | MAF | Eddy | 35 hr |
| Mar 14, 1:16 PM MDT | Red Flag Warning | MAF | 30 hr |
Nearby
High Wind Watches in New Mexico, 2018High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.